MAUDE Adverse Event Report: ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number CT96STSD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On or about (b)(6) 2020, the device was surgically implanted into plaintiff, reference number (b)(4), lot number 5569101.The device was implanted by dr.(b)(6) for the purpose of providing chemotherapy treatment due to plaintiff's cecal cancer.Device was correctly and properly installed by dr.(b)(6), in accordance with the manufacturer's instructions.The device was not implanted in such a manner that would have caused it to compress, erode or "pinch off," on or about (b)(6) 2021, dr.(b)(6) surgically removed the device from plaintiff due to infection associated with the device.
 
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed due to the patient centric nature of the serious adverse event (sae).No port or catheter tubing product was returned to angiodynamics for evaluation since there was no reported port device malfunction or performance issue, just patient sae of infection.Infection is cautioned in the device's directions for use (dfu) as a potential complication of an implanted port system.A device history record (dhr) review of the packaging/assembly/component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the directions for use (dfu) that is provided in the smartport device contains the following directions and precautions: contraindications.Catheter insertion in the subclavian vein medial to the border of the first rib, an area which is associated with higher rates for pinch-off.Warnings: the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.Reuse of single-use devices creates a potential risk of patient or user infections.Contamination of the device may lead to injury, illness or death of the patient.Do not use syringes smaller than 10 ml syringe when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.Do not attempt to measure the patient's blood pressure on the arm in which a peripheral system is located, since catheter occlusion or other damage to the catheter could occur.If the patient complains of pain, or there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Precautions.Carefully read and follow all instructions prior to use.Strict aseptic technique is of paramount importance when implanting any device.Potential complications.Use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: erosion of vessel and skin implant rejection, infection, necrosis of scarring of skin over implant area vessel trauma.Post-operative care.The incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines, each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.Follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20710418
Report Number1317056-2024-00231
Device Sequence Number8181022
Product Code LJT
UDI-Device IdentifierH787CT96STSD0
UDI-PublicH787CT96STSD0
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberCT96STSD
Device Lot Number5569101
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Initial Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexMale